MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO RX-S; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO RX-S; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00547310
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
Note: this report pertains to one of two extractor pro rx-s retrieval balloons used during the same procedure.It was reported to boston scientific corporation that the two extractor pro rx-s retrieval balloons were used in the duodenum during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2018.According to the complainant, during the procedure, it was noted that the catheter was severed and was sectioned into two.The same issue occurred with the second extractor pro rx-s retrieval balloon.It was noted that nothing detached into the patient.The procedure was completed with a third extractor pro rx-s retrieval balloon.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Problem code 2907 captures the reportable issue of catheter broken.Investigation result: visual examination of the returned complaint device revealed a kink on the catheter; the catheter was not sectioned into two pieces.The inner radio opaque (ro) markers inside the balloon were inspected for any sharp edge and there were no abnormalities found.It is possible that the failure may be related to the interaction between the balloon and the scope and the handling of the device during the procedure.This failure is likely due to an interaction between the user and device, or sample, which caused or contributed to the error.Therefore, the most probable root cause is unintended use error caused or contributed to event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/product label.
 
Event or Problem Description

Brand Name
EXTRACTOR PRO RX-S
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8217978
Report Number3005099803-2018-62408
Device Sequence Number16542384
Product Code FGE
UDI-Device Identifier08714729907152
UDI-Public08714729907152
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K102082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2020
Device Model NumberM00547310
Device Catalogue Number48861
Device Lot Number0022387239
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2019
Initial Date Received by Manufacturer 12/12/2018
Supplement Date Received by Manufacturer01/23/2019
Initial Report FDA Received Date01/04/2019
Supplement Report FDA Received Date02/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1